MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HBV (192T); HEPATITIS VIRAL B DNA DETECTION

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® HBV (192T); HEPATITIS VIRAL B DNA DETECTION
Catalog Number 09040820190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the cobas (b)(6).Investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable results for a single patient using the cobas® hbv quantitative nucleic acid test for use on the cobas® 5800/6800/8800 systems.On (b)(6)2024, the alleged sample was tested on a competitor's assay (sansure platform), generating a positive result of 1.39e+4 iu/ml and 8.8e+3iu/ml, respectively.On (b)(6) 2024, the same sample was repeated three times on the cobas 6800 system, generating a target not detected (negative) result each time.According to the sequencing results provided by the customer, sansure showed that it was hbv c subtype.On (b)(6) 2024, the sample was tested on another platform (hbv dna quantitative detection by daan gene) which was negative.As the only positive results were generated with the sansure assay, the customer combined the patient's clinical presentation, serological results, and the hbv dna test results from multiple manufacturers and released the sample as negative.
 
Additional Manufacturer Narrative
The reagent investigation determined that no product issue was identified, and the reagent kit is working as intended.A mutation is likely present under our primers and probes, causing an under-quantification.

Brand Name
COBAS® HBV (192T)
Common Device Name
HEPATITIS VIRAL B DNA DETECTION
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
timothy blair
1080 us hwy 202 s
branchburg, NJ 08876
MDR Report Key20635151
Report Number2243471-2024-03218
Device Sequence Number15296089
Product Code MKT
UDI-Device Identifier00875197006414
UDI-Public00875197006414
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P150014/S043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number09040820190
Device Lot NumberK22134
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2024
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown